Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2018, 10:27 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2018, 10:27 AM CDT (15:27 UTC)
- Expired
- Jun 23, 2018, 11:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 10:42 AM CDT | TSTM WND DMG | Collinwood, TN | REPORT OF SEVERAL TREES DOWN IN COLINWOOD ON 7TH AVENUE. TIME IS ESTIMATED VIA RADAR. |
| Jun 23, 10:54 AM CDT | TSTM WND DMG | Iron City, TN | TREES DOWN IN IRON CITY AND ST. JOSEPH. TIME IS ESTIMATED FROM RADAR. |
| Jun 23, 10:54 AM CDT | TSTM WND DMG | St. Joseph, TN | TREES AND POWERLINES DOWN AT ST. JOSEPH'S TRAILER PARK ON US-43. |
| Jun 23, 11:00 AM CDT | TSTM WND DMG | Loretto, TN | SEVERAL REPORTS OF TREES DOWN IN LORETTO. IN AND AROUND UNION HILL ROAD. ALSO POWER OUTAGES BEING REPORTED IN LORETTO. |
| Jun 23, 11:06 AM CDT | TSTM WND DMG | 3 E Loretto, TN | REPORT OF A PERSON TRAPPED IN A STRUCTURE DUE TO DOWN TREES ON JOHNSON LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS54 KOHX 231527
SVROHX
TNC099-181-231615-
/O.NEW.KOHX.SV.W.0087.180623T1527Z-180623T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1027 AM CDT SAT JUN 23 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Wayne County in Middle Tennessee...
Lawrence County in Middle Tennessee...
* Until 1115 AM CDT.
* At 1027 AM CDT, a severe thunderstorm was located 7 miles west of
Collinwood, or 13 miles southwest of Waynesboro, moving east at 50
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Summertown, Clifton,
St. Joseph, Ethridge, Henryville, Cypress Inn, Lutts, Leoma,
Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8799 3529 8798 3530 8802 3539 8802
3541 8798 3542 8799 3544 8763 3540 8757
3540 8752 3542 8745 3546 8745 3546 8739
3543 8721 3530 8721 3529 8723 3528 8721
3517 8722 3515 8720 3500 8722
TIME...MOT...LOC 1527Z 261DEG 44KT 3516 8787
HAIL...0.75IN
WIND...60MPH
$$
Barnwell1 follow-up statement
926
WWUS54 KOHX 231604
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1104 AM CDT SAT JUN 23 2018
TNC181-231614-
/O.CAN.KOHX.SV.W.0087.000000T0000Z-180623T1615Z/
Wayne TN-
1104 AM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3501 8761 3503 8761 3504 8758 3505 8758
3506 8759 3514 8759 3519 8757 3540 8757
3540 8752 3542 8745 3546 8745 3546 8739
3543 8721 3530 8721 3529 8723 3528 8721
3517 8722 3513 8720 3512 8722 3500 8722
TIME...MOT...LOC 1604Z 261DEG 44KT 3523 8732
$$
TNC099-231615-
/O.CON.KOHX.SV.W.0087.000000T0000Z-180623T1615Z/
Lawrence TN-
1104 AM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR LAWRENCE COUNTY...
At 1104 AM CDT, a severe thunderstorm was located over Lawrenceburg,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Loretto, Summertown, St. Joseph, Ethridge, Henryville,
Leoma, Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 8761 3503 8761 3504 8758 3505 8758
3506 8759 3514 8759 3519 8757 3540 8757
3540 8752 3542 8745 3546 8745 3546 8739
3543 8721 3530 8721 3529 8723 3528 8721
3517 8722 3513 8720 3512 8722 3500 8722
TIME...MOT...LOC 1604Z 261DEG 44KT 3523 8732
HAIL...0.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:09 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 23, 10:09 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1009 AM CDT Sat Jun 23 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Showers and thunderstorms are just off to the west of the TN River, and will head into the southwest zones within the hour. Storms have weakened slightly when they were back towards the MS River, however with daytime heating, storms will be heading into a more favorable environment as the day progresses. MUCAPE values currently over 1000 J/kg look to increase to over 2000 J/kg this afternoon, and with decent shear values around and above 30 knots, some strong to severe storms will be possible. Main threat will be damaging winds, but cant rule out some hail as a few models have some steeper mid level lapse rates in the early afternoon. Storms look to impact the mid state during most of the day, with CAMs showing slightly more activity south of I-40, and possibly more development north of I-40 during the afternoon. As the upper shortwave progresses eastward today, convection should weaken towards sunset associated with that trough, however an additional trough will swing through overnight. This will bring additional chances for showers and thunderstorms, and models are showing a MCS move through the area during the overnight and early morning hours. After today, mainly left the forecast as is and just adjusted today's grids to match current obs trends and PoPs leaning towards CAM consensus. && .AVIATION... 12Z TAF DISCUSSION. Active weather expected to continue this taf cycle...first around midday and then again late tonight as an MCS is expected to cross the region. Current conditions at CSV/MQY will improve this morning but convection passing today and tonight likely to degrade conditions for a time. Outside of convection...VFR conditions are largely expected. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........07
Hazardous weather outlook, Jun 23, 10:07 AM CDT, 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1007 AM CDT Sat Jun 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241515- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1007 AM CDT Sat Jun 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered strong to severe storms are possible toward midday into the early evening hours across Middle Tennessee, especially for locations generally along and south of a Waverly to Franklin to McMinnville line. Main concerns with any strong to severe thunderstorms that do develop will be strong to damaging winds and possibly some large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Some strong to a few severe thunderstorms may be possible across Middle Tennessee Sunday and Monday as well. Initially, main concerns with any strong to severe thunderstorms that do develop will be strong to damaging straight line winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by this afternoon and possibly again on Sunday and Monday as well. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 23, 10:19 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1019 AM CDT SAT JUN 23 2018
TNZ093-094-231600-
Lawrence TN-Wayne TN-
1019 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES UNTIL
1100 AM CDT...
At 1018 AM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut Grove, or 15 miles east of Pickwick Landing State Park, moving
east at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Waynesboro, Loretto, Collinwood, Clifton, St. Joseph,
Ethridge, Henryville, Cypress Inn, Lutts, Leoma, Westpoint and Iron
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 8799 3529 8798 3530 8802 3535 8801
3539 8802 3539 8799 3541 8797 3543 8761
3540 8757 3540 8752 3541 8751 3543 8745
3543 8721 3530 8721 3529 8723 3528 8721
3517 8722 3515 8720 3512 8722 3500 8723
TIME...MOT...LOC 1518Z 264DEG 44KT 3510 8797
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:19 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 41 min |
| Jun 23, 11:10 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 50 min |
| Jun 23, 11:59 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Marshall | 46 min |
| Jun 23, 12:27 PM CDT | Special Weather Statement | OHX | Grundy | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.